Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 16, 2013, 5:54 PM MST for Mohave County, Arizona. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2013, 5:54 PM MST (00:54 UTC)
- Expired
- Jul 16, 2013, 7:45 PM MST
- In force
- 111 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 118 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WGUS55 KVEF 170054 FFWVEF AZC015-170245- /O.NEW.KVEF.FF.W.0029.130717T0054Z-130717T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 554 PM MST TUE JUL 16 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 745 PM MST. * AT 549 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL MOHAVE COUNTY...OR 22 MILES EAST OF KINGMAN. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY SOUTH OF VALENTINE ALONG HACKBERRY ROAD. RADAR ESTIMATES OF OVER AN INCH IN AN HOUR HAVE BEEN SHOWN IN THIS AREA. THIS WILL RESULT IN SEVERAL INCHES OF WATER AS WELL AS THE POTENTIAL FOR DEBRIS TO CROSS LOW SPOTS ON HACKBERRY ROAD SOUTH OF VALENTINE. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3534 11375 3537 11359 3524 11357 3521 11374 $$ STACHELSKI
1 follow-up statement
198 WGUS75 KVEF 170206 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 706 PM MST TUE JUL 16 2013 AZC015-170214- /O.CAN.KVEF.FF.W.0029.000000T0000Z-130717T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 706 PM MST TUE JUL 16 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE COUNTY... HEAVY RAIN ENDED OVER HACKBERRY ROAD SOUTH OF VALENTINE SHORTLY AFTER 6 PM MST. NO REPORTS OF FLOODING HAVE BEEN RECEIVED AND THE FLASH FLOODING WARNING HAS BEEN CANCELLED. LAT...LON 3534 11375 3537 11359 3524 11357 3521 11374 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:32 PM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 16, 2:32 PM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 232 PM PDT TUE JUL 16 2013 .SYNOPSIS...THUNDERSTORM CHANCES WILL BE LIMITED TO EASTERN LINCOLN AND MOHAVE COUNTIES THROUGH THURSDAY...WITH DRY WEATHER AND NEAR NORMAL TEMPERATURES EXPECTED ELSEWHERE. MOISTURE WILL RETURN FRIDAY THROUGH THE WEEKEND...WITH INCREASING THUNDERSTORM CHANCES AREAWIDE AND A RISK OF LOCALLY HEAVY RAIN. && .SHORT TERM...SATELLITE LOOP SHOWED CUMULUS CLOUDS LIMITED TO CLARK LINCOLN AND MOHAVE COUNTIES THIS AFTERNOON...WITH THUNDERSTORMS CONFINED TO NORTHERN AND EASTERN MOHAVE COUNTIES. CIRRUS BLANKETED MOST OF THE REST OF THE CWA...WITH THE THICKEST CIRRUS EAST OF A LINE FROM THE MOJAVE NATIONAL PRESERVE TO ELGIN AS OF 130 PM. SMOKE FROM THE MOUNTAIN FIRE NEAR IDYLLWILD WAS ALSO ADVECTING NORTH ACROSS SAN BERNARDINO COUNTY. COARSER MODELS DID A PRETTY GOOD JOB OF OUTLINING THE CONVECTION AREA TODAY...AND TRENDS SUGGEST EVEN LESS COVERAGE TOMORROW. ONE POTENTIAL CONCERN IS NORTHEAST MID LEVEL FLOW OVER SOUTHERN MOHAVE COUNTY WHICH COULD PUSH STORMS OFF THE HIGHER TERRAIN INTO THE DESERT IN THE EVENING. SMOKE FROM THE MOUNTAIN FIRE WILL BE A CONCERN OVERNIGHT AND IN THE MORNING AS THE PLUME DESCENDS...AND INCLUDED SMOKE IN THE GRIDS FOR A LARGE PART OF SAN BERNARDINO COUNTY. TEMPERATURES SHOULD CHANGE LITTLE FROM TODAY TO TOMORROW. .LONG TERM...THURSDAY THROUGH MONDAY...HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY OVER THE NEVADA/UTAH STATE LINE THURSDAY WITH AN INVERTED TROUGH MAKING ITS WAY WESTWARD ACROSS NORTHERN MEXICO. THIS TROUGH WILL HELP TO PUSH THE HIGH CENTER FURTHER WEST ON FRIDAY WITH THE HIGH BECOMING CENTERED OVER NORTHERN NEVADA. MODELS STILL INDICATE THAT THE MOISTURE BOUNDARY WILL REMAIN OVER THE FAR SOUTHEAST PORTIONS OF THE CWA WITH MAINLY MOHAVE COUNTY SEEING THE BEST THUNDERSTORM CHANCES. STILL LEFT IN SOME MENTION OF THUNDERSTORMS OVER THE SOUTHERN NEVADA MOUNTAINS AND PORTIONS OF LINCOLN COUNTY AND EASTERN SAN BERNARDINO COUNTIES. HOWEVER...ANY THUNDERSTORMS WEST OF THE COLORADO RIVER WILL LIKELY REMAIN CONFINED TO THE HIGHER TERRAIN. BY SATURDAY...THE HIGH IS FORECAST TO BE CENTERED OVER WESTERN NEVADA WHILE THE INVERTED TROUGH WILL BE POSITIONED JUST OFF THE WESTERN MEXICO COAST. THIS WILL TURN THE FLOW MORE EAST TO SOUTHEAST WHICH WILL OPEN THE DOOR FOR MOISTURE TO ADVECT INTO THE REGION. PW VALUES WILL START TO INCREASE OVER THE SOUTHEAST PORTIONS OF THE CWA ALONG WITH GREATER INSTABILITY. THIS WILL LEAD TO MORE SCATTERED THUNDERSTORMS FOR THE SOUTHEAST PORTIONS OF THE CWA...INCLUDING EASTERN SAN BERNARDINO...CLARK...LINCOLN AND MOHAVE COUNTIES. SUNDAY AND MONDAY LOOK TO SEE THE MOST THUNDERSTORM COVERAGE AS MOISTURE CONTINUES TO ADVECT INTO THE REGION. GREATER INSTABILITY...HIGH DEWPOINTS AND GENERALLY LIGHT EASTERLY FLOW WILL LEAD TO INCREASED THUNDERSTORM COVERAGE AND THE GREATER POTENTIAL OF HEAVY RAIN PRODUCING STORMS. IT LOOKS LIKE THE MAJORITY OF THE CWA WILL SEE AT LEAST A CHANCE OF THUNDERSTORMS BOTH DAYS AND HAVE INCREASED POPS TO REFLECT THIS. NOTHING REALLY POINTS TO ANYTHING SCOURING OUT THE MOISTURE DURING THE EXTENDED PERIOD SO IT LOOKS LIKE THUNDERSTORMS WILL REMAIN IN THE FORECAST TO MUCH OF THE AREA THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. TEMPERATURES WILL BE CLOSE TO NORMAL THURSDAY AND FRIDAY BUT WILL LIKELY DROP A FEW DEGREES BY THE WEEKEND AND EARLY NEXT WEEK DUE TO THE INCREASED MOISTURE AND CLOUD COVER. && .AVIATION...FOR MCCARRAN...THERE WILL BE A PERIOD OF SOUTHEASTERLY WINDS IN THE LATE MORNING AND EARLY AFTERNOON EACH DAY THROUGH THURSDAY...WITH A MORE PRONOUNCED EAST WIND POSSIBLE ON THURSDAY. LATE AFTERNOON AND EVENING WINDS WILL CONTINUE TO BE SOUTHERLY OR SOUTHWESTERLY WITH GUSTS UP TO 20 KNOTS WEDNESDAY AND LIGHTER SPEEDS THURSDAY. THERE WILL BE ISOLATED THUNDERSTORMS IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS THROUGH THURSDAY...THEN THUNDERSTORM CHANCES WILL INCREASE AREAWIDE OVER THE WEEKEND. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE CONFINED TO EASTERN LINCOLN AND MOHAVE COUNTIES THROUGH THURSDAY...THEN PUSH BACK WEST ACROSS THE ENTIRE AREA OVER THE WEEKEND. OUTSIDE OF THUNDERSTORMS OPERATIONALLY SIGNIFICANT CLOUDS AND WINDS ARE NOT EXPECTED. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 16, 3:31 AM MST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 331 AM PDT TUE JUL 16 2013 AZZ001>003-036-NVZ015-170700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- 331 AM PDT TUE JUL 16 2013 /331 AM MST TUE JUL 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MOHAVE AND EASTERN LINCOLN COUNTIES. GUSTY WINDS WILL BE POSSIBLE WITH ANY STORMS WHILE THERE IS STILL A THREAT OF LOCALLY HEAVY RAIN IN MOHAVE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL STILL BE ISOLATED TO SCATTERED THUNDERSTORMS OVER MOHAVE AND EASTERN LINCOLN COUNTY WEDNESDAY THROUGH FRIDAY. THERE IS POTENTIAL FOR THUNDERSTORM CHANCES TO INCREASE OVER THE WEEKEND INTO EARLY NEXT WEEK WITH HEAVY RAIN BECOMING MORE OF A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>527-NVZ014-016>022-170700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY- LAKE MEAD NATIONAL RECREATION AREA-SOUTHERN CLARK COUNTY- 331 AM PDT TUE JUL 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY. IT LOOKS LIKE MOISTURE AND THUNDERSTORM CHANCES WILL GRADUALLY INCREASE FOR THE LATTER PART OF THE WEEK...SPREADING NORTH AND WEST ACROSS THE ENTIRE AREA BY SUNDAY. THE BEST CHANCES OF THUNDERSTORMS WILL BE ACROSS CLARK AND SAN BERNARDINO COUNTIES WHERE HEAVY RAIN WILL BE A THREAT THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.